Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 27, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 13, 2007, 2:57 PM CDT for Gove County, Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 2:57 PM CDT (19:57 UTC)
- Expired
- Jun 13, 2007, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Gove County, KS
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:30 PM CDT | FLASH FLOOD | 1 Sw Quinter, KS | 1 FOOT OF WATER FLOWING OVER COUNTY ROAD 70 AT BIG CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 131957 FFWGLD KSC063-132300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 257 PM CDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... GOVE COUNTY IN WEST CENTRAL KANSAS... THIS INCLUDES THE CITIES OF...QUINTER...PARK...GRINNELL... GRAINFIELD...GOVE... * UNTIL 600 PM CDT * AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES SOUTH OF GOVE. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3871 10075 3871 10017 3911 10017 3912 10070 $$ SFJ/MWM
1 follow-up statement
000 WGUS73 KGLD 132111 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 309 PM MDT WED JUN 13 2007 KSC063-132300- GOVE KS- 409 PM CDT WED JUN 13 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR GOVE COUNTY... AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SLOW MOVING THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. RADAR ESTIMATES OF UP TO 5 INCHES OF RAIN IN THE PAST 3 HOURS IN CENTRAL GOVE COUNTY...FROM JUST SOUTH OF QUINTER TO JUST EAST OF GOVE. HEAVY RAIN CONTINUES TO FALL IN THESE SAME AREAS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3871 10075 3871 10017 3911 10017 3912 10070 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 10:40 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 13, 10:40 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
940 AM MDT WED JUN 13 2007
.UPDATE...MODELS AND OTHER GUIDANCE SEEM TO BE IN GOOD AGREEMENT
WITH HEAVY RAIN IN EASTERN HALF OF GLD CWA LATE THIS AFTERNOON.
ACCORDING TO RADAR STORM TOTAL PRECIPITATION...WHICH IS VERY CLOSE
TO GROUND TRUTH...NORTHEAST AND EAST CENTRAL ZONES GOT AS MUCH AS
2 INCHES YESTERDAY. AS A RESULT THE FLASH FLOOD WATCH HAS BEEN
EXPANDED TO ALSO INCLUDE GRAHAM AND SHERIDAN COUNTIES IN ADDITION
TO DECATUR...NORTON...AND RED WILLOW COUNTIES. ALSO UPDATED THE
ZONES TO REMOVE MENTION OF FOG AS VISIBILITIES ACROSS THE REGION
ARE ABOVE 6 MILES.
&&
.PREV DISCUSSION... /ISSUED 300 AM MDT WED JUN 13 2007/
DISCUSSION...MAIN FORECAST PROBLEM WILL BE EVOLUTION/MOVEMENT OF
SLOW MOVING UPPER TROUGH...AND ITS AFFECTS ON THE CHANCES OF
PRECIPITATION AND WHEN THAT PRECIPITATION. SECONDARY PROBLEM WILL
BE HIGH TEMPERATURES WHICH IS ALSO AFFECTED BY PESKY UPPER LOW.
SATELLITE SHOWING A DEEPENING UPPER TROUGH OVER THE CENTRAL PACIFIC
WITH FAST ZONAL FLOW FROM THE NORTHEAST PACIFIC INTO THE PACIFIC
NORTHWEST. COMPLICATED UPPER TROUGH EXTENDS FROM NEW MEXICO INTO
SOUTH CENTRAL CANADA. AMPLIFIED AND BLOCKY FLOW CONTINUES OVER THE
EASTERN PORTION OF THE COUNTRY AND THE WESTERN ATLANTIC.
AT JET LEVEL...THE UKMET WAS DOING SLIGHTLY BETTER THAN THE GFS AND
NAM WITH THE JET SEGMENT JUST TO OUR WEST. AT MID LEVELS...SATELLITE
SHOWS THAT THE RUC/UKMET WAS DOING SLIGHTLY BETTER THAN THE GFS ON
THE POSITION/DETAILS OF THE COMPLICATED UPPER TROUGH. BY THE HEIGHT
ANALYSIS...THE UKMET/ECMWF WAS DOING A LITTLE BETTER THAN THE GFS
WITH THE TROUGH OVER NEW MEXICO AND COLORADO. A MORE DETAILED
ANALYSIS...A NUMBER OF CIRCULATION CENTERS IN COMPLICATED UPPER
TROUGH AFFECTING THE AREA. ONE MAIN CIRCULATION IS OVER NORTHERN NEW
MEXICO. ANOTHER CENTER WAS OVER CENTRAL COLORADO WITH A CONVECTIVELY
INDUCED VORTICITY MAXIMUM MOVING OUT OF THE NORTHEAST CORNER OF
COLORADO. ANOTHER CENTER LOOKED TO BE LOCATED NEAR THE JUNCTURE OF
THE NEBRASKA...WYOMING...AND SOUTH DAKOTA BORDERS. ALSO A DEFINITE
DRY SLOT AHEAD OF THE SOUTHERN PORTION OF THIS TROUGH WEST TEXAS INTO
EASTERN COLORADO. HOW THIS TROUGH/DRY SLOT EVOLVES HAS MAJOR AFFECTS
ON THE FORECAST.
AT LOW LEVELS...UKMET/ECMWF WERE DOING SLIGHTLY BETTER ON THE
TEMPERATURES. GFS IS DOING BETTER WITH THE DRY SLOT. HOWEVER...FOR
THE HANDLING OF THIS PESKY UPPER LOW...WOULD HAVE GIVE THE EDGE TO
THE UKMET AS IT WAS CATCHING THE ABOVE MENTIONED DETAILS THE BEST
THROUGH 06Z. THE CANADIAN WAS CLOSE TO THE UKMET/ECMWF. THE UKMET WAS
ALSO MATCHING WELL WITH RUC.
TODAY/TONIGHT...RIGHT REAR QUADRANT OF THE JET IS OVER THE EASTERN
THIRD TO HALF OF THE FORECAST AREA THROUGH LATE AFTERNOON AND THEN
IS NORTH OF THE FORECAST AREA SHORTLY AFTER 00Z. LIFT WILL BE BETTER
OVER THE EASTERN HALF TO TWO THIRDS. AIR MASS REMAINS MOIST...
ESPECIALLY IN THE EAST. NEW EXCESSIVE RAINFALL OUTLOOK PUTS A
MODERATE CHANCE OF EXCESSIVE RAINFALL OVER NORTON AND GRAHAM
COUNTIES. SINCE DO NOT EXPECT HEAVY RAINFALL IN THE WESTERN HALF
PER REASONING ABOVE...WILL CANCEL THE FFA IN THE WESTERN HALF. WILL
KEEP THE FFA AS IS FOR RED WILLOW...DECATUR...AND NORTON. WILL LET
THE DAY SHIFT ASSESS THE NEED FOR CHANGES TO IT.
MAY SEE A LITTLE LINGERING PRECIPITATION THIS MORNING...AND THEN
LOOK TO WAIT UNTIL THE MID TO LATE AFTERNOON HOURS BEFORE STARTS
AGAIN. AREA REMAINS UNDER THE AFFECT OF SUBSIDENCE AND THE DRY SLOT
UNTIL THEN. AS SAID ABOVE THE EASTERN HALF TO TWO THIRDS WILL HAVE
THE BEST CHANCE OF PRECIPITATION DURING THIS TIME AND POPS WILL BE
TIERED THAT WAY...ESPECIALLY DURING THE NIGHT. HOWEVER...DO TO
UNCERTAINTY AND SURROUNDING OFFICES NOT BREAKING IT UP...WILL
KEEP ONE POP FOR THE 12 HOURS. BECAUSE OF THE CLOUD COVER...
PRECIPITATION...AND SOME COLD AIR ADVECTION WILL REDUCE HIGH
TEMPERATURES 3 TO 5 DEGREES. GUIDANCE HAS BEEN CONSISTENTLY COOLING
AND ARE ACTUALLY IN CLOSE AGREEMENT FOR THE DAY.
THURSDAY/THURSDAY NIGHT...AGAIN TRICKY FORECAST BASED ON POSITION OF
THE LOW. BUT AGAIN THE EASTERN AND SOUTHERN COUNTIES WILL SEE THE
BEST SHOT OF PRECIPITATION...ESPECIALLY DURING THE DAY.
PRECIPITATION SHOULD LINGER INTO THE NIGHT WITH THE HIGHEST IN THE
SOUTHEAST. WILL HAVE STRATUS AND MAYBE FOG INTO THE MORNING HOURS
ALONG WITH EASTERLY WINDS. SO LOWERED MAXES FROM CURRENT FORECAST.
WILL KEEP FOG IN THE FORECAST BUT WILL DEPEND ON HOW MUCH THE
CLOUDS CLEAR OUT.
FRIDAY/FRIDAY NIGHT...MAY HAVE HAVE SOME LINGERING PRECIPITATION IN
THE SOUTHEAST EARLY IN THE DAY...AND THEN WILL BE DRY. ALSO LOOK TO
HAVE AT LEAST STRATUS AND MAYBE SOME FOG LINGERING IN THE MORNING
HAS WELL OVER MOST OF THE FORECAST AREA. TWEAKED TEMPERATURES DOWN
A TOUCH.
SATURDAY AND SUNDAY...NO CHANGES MADE.
THANKS TO ALL FOR THE COLLABORATION.
AVIATION...FOR MOST OF THE DAY SHOULD SEE A BREAK FROM
PRECIPITATION. ONCE PRECIPITATION STARTS DURING THE AFTERNOON...
WILL PROBABLY START SEEING AT LEAST MVFR CONDITIONS INTO THE NIGHT.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR KSZ003-004-015-
016.
NE...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR NEZ081.
CO...NONE.
&&
JOHNSON/BULLERHazardous weather outlook, Jun 13, 11:41 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT WED JUN 13 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT WED JUN 13 2007 /1141 AM CDT WED JUN 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AS THE LOW PRESSURE SYSTEM CONTINUES TO SIT OVER THE REGION. WHILE THE STORMS ARE NOT EXPECTED TO BE SEVERE...HEAVY RAIN IS POSSIBLE ESPECIALLY IN SOUTHWEST NEBRASKA AND PORTIONS OF NORTHWEST KANSAS. THE FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING FOR EASTERN AREAS OF THE TRI STATE REGION. SOME OF THESE AREAS HAVE ALREADY RECEIVED HEAVY RAIN YESTERDAY...INCREASING THE RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SLOW MOVING STORM SYSTEM WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS FROM THURSDAY INTO FRIDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. AFTER A DRY SATURDAY...THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS THROUGH THE BEGINNING OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR HEAVY RAIN AND FLOODING REPORTS. JOHNSON/BULLER
In the hours before
Local storm report, Jun 13, 1:26 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1226 PM MDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HEAVY RAIN 6 NNW MAX 40.19N 101.44W
06/13/2007 M2.84 INCH DUNDY NE TRAINED SPOTTER
RAIN TOTAL SINCE YESTERDAY. DITCHES ARE FULL AND THERE IS
PONDING IN YARDS.
&&
SJOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:41 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 64 min |
| Jun 13, 4:32 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 36 min |
| Jun 13, 4:40 PM CDT | Tornado Warning | GLD | Wichita | 28 min |
| Jun 13, 5:53 PM CDT | Flash Flood Warning | GLD | Gove | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.